Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 11, NWS Dodge City, KS

March 26, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 26, 2010, 3:14 PM CDT for 27 counties in Kansas. It took effect at Mar 27, 2010, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 3:14 PM CDT (20:14 UTC)
In effect from
Mar 27, 2010, 1:00 AM CDT
Expired
Mar 27, 2010, 7:00 PM CDT
In force
18 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
714 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS73 KDDC 262014
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT FRI MAR 26 2010

...STRONG WINDS OVER SOUTHWEST KANSAS TODAY AND AGAIN TOMORROW...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS
STATES TONIGHT. SURFACE LOW PRESSURE CENTERED OVER THE WESTERN
PLAINS WILL BRING A TIGHT PRESSURE GRADIENT TO WESTERN KANSAS.
THIS...ALONG WITH THE MIXING OF HIGHER WINDS ALOFT DOWN TO THE
SURFACE...WILL BRING STRONG WINDS THROUGH SUNSET FRIDAY. THE WINDS
WILL REMAIN BREEZY OVERNIGHT...BUT SHOULD DROP BELOW ADVISORY
CRITERIA FOR MUCH OF THE AREA. THE UPPER SYSTEM AND THE SURFACE LOW
WILL BEGIN TO MOVE EASTWARD TONIGHT. THE PRESSURE GRADIENT WILL
REMAIN TIGHT ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM. WINDS
WILL BECOME VERY STRONG LATE TONIGHT AND THROUGH TOMORROW...ALTHOUGH FROM
A NORTHERLY DIRECTION.

KSZ030-031-044>046-063>066-076>080-086>089-270415-
/O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
/O.CON.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
314 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS
  BEFORE DECREASING AROUND SUNSET. WINDS WILL SHIFT AROUND TO THE
  NORTH TONIGHT...AND INCREASE TO EVEN STRONGER LEVELS BY TOMORROW
  MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY EVENING. 

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
  THROUGH SUNSET. SPEEDS WILL DROP DOWN OVERNIGHT INTO THE 15 TO
  25 MPH RANGE. BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO
  THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP
  TO 50 MPH POSSIBLE.

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$

KSZ061-062-074-075-084-085-270415-
/O.NEW.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
314 PM CDT FRI MAR 26 2010 /214 PM MDT FRI MAR 26 2010/

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM
CDT /6 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
7 PM CDT /6 PM MDT/ SATURDAY. 


* WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN
  SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG
  NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY
  BEFORE BEGINNING TO DECREASE IN THE EVENING. 

* NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH
  RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON
  SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS
  TO 50 MPH AT TIMES.  

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ043-081-090-270415-
/O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
SCOTT-PRATT-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE...
KIOWA...SUN CITY
314 PM CDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. 


* WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY
  WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL CONTINUE
  TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING.

* NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS
  UP TO 45 MPH DURING THE DAY ON SATURDAY. 

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
5 follow-up statements
922 
WWUS73 KDDC 270003
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT FRI MAR 26 2010

...STRONG WINDS EXPECTED AGAIN LATE OVERNIGHT AND SATURDAY...

.LOW PRESSURE WILL STRENGTHEN OVER THE SOUTHERN AND CENTRAL HIGH
PLAINS OVERNIGHT. STRONG NORTH WINDS WILL DEVELOP AROUND
MIDNIGHT NEAR THE COLORADO LINE, AND EXPAND INTO CENTRAL KANSAS
SATURDAY MORNING.

KSZ030-031-044>046-063>066-076>080-086>089-270815-
/O.EXP.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/
/O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
703 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE CURRENT WIND ADVISORY EXPIRED AT 7 PM CDT THIS EVENING.
ANOTHER NEW WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY.


* WINDS WILL SHIFT AROUND TO THE NORTH LATE TONIGHT...AND INCREASE
  SATURDAY MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY
  EVENING.

* BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO THE NORTH AND
  INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH
  POSSIBLE.

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ061-062-074-075-084-085-270815-
/O.CON.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
703 PM CDT FRI MAR 26 2010 /603 PM MDT FRI MAR 26 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 7 PM CDT /6 PM MDT/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
7 PM CDT /6 PM MDT/ SATURDAY. 

* WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN 
  SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG 
  NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY 
  BEFORE BEGINNING TO DECREASE IN THE EVENING. 

* NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH 
  RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON 
  SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS 
  TO 50 MPH AT TIMES. 

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ043-081-090-270815-
/O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
SCOTT-PRATT-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE...
KIOWA...SUN CITY
703 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY.

* WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY 
  WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL 
  CONTINUE TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING. 

* NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS 
  UP TO 45 MPH DURING THE DAY ON SATURDAY. 

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

33
745 
WWUS73 KDDC 270807
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
307 AM CDT SAT MAR 27 2010

...STRONG NORTH WINDS EXPECTED TODAY...

.LOW PRESSURE WILL CONTINUE TO STRENGTHEN AND MOVE ALONG THE
KANSAS OKLAHOMA BORDER TODAY. STRONG NORTH WINDS WILL DEVELOP THIS
MORNING AS THE SYSTEM MOVES BY AND CONTINUE THROUGH THE AFTERNOON.

KSZ061-062-074-075-084-085-271500-
/O.CON.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
307 AM CDT SAT MAR 27 2010 /207 AM MDT SAT MAR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* NORTH WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE THROUGH
  THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER
  SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT.

* NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$

KSZ030-031-043>046-063>066-076>081-086>090-271500-
/O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
307 AM CDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* NORTH WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE THROUGH
  THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER
  SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT.

* NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
  BY MID MORNING AND WILL CONTINUE THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$

WRIGHT
851 
WWUS73 KDDC 271207
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
707 AM CDT SAT MAR 27 2010

...STRONG NORTH WINDS EXPECTED TODAY...

.LOW PRESSURE WILL CONTINUE TO STRENGTHEN AND MOVE ALONG THE
KANSAS OKLAHOMA BORDER TODAY. STRONG NORTH WINDS WILL DEVELOP
THIS MORNING AS THE SYSTEM MOVES BY AND CONTINUE THROUGH THE
AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-272015-
/O.CON.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
707 AM CDT SAT MAR 27 2010 /607 AM MDT SAT MAR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* NORTH WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE THROUGH 
  THE AFTERNOON. WINDS WILL FALL BELOW ADVISORY LEVELS AFTER 
  SUNSET BUT REMAIN BREEZY THROUGH THE NIGHT TONIGHT. 

* NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE 
  EXPECTED BY MID MORNING AND WILL CONTINUE THROUGH THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$
18
579 
WWUS73 KDDC 271757
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1257 PM CDT SAT MAR 27 2010

...STRONG NORTH WINDS EXPECTED TODAY...

.LOW PRESSURE WILL CONTINUE TO STRENGTHEN AND MOVE ALONG THE
KANSAS OKLAHOMA BORDER TODAY. STRONG NORTH WINDS WILL CONTINUE THROUGH
THE AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-280000-
/O.CON.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1257 PM CDT SAT MAR 27 2010 /1157 AM MDT SAT MAR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL
  FALL BELOW ADVISORY LEVELS AFTER SUNSET BUT REMAIN BREEZY
  THROUGH THE NIGHT TONIGHT.

* NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
  TO CONTINUE THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$
290 
WWUS73 KDDC 272359
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
659 PM CDT SAT MAR 27 2010

...WINDY CONDITIONS ARE DIMINISHING...

.LOW PRESSURE OVER EXTREME EASTERN KANSAS WILL CONTINUE TO TRACK
EAST TONIGHT. THE PRESSURE GRADIENT OVER WESTERN KANSAS WILL
GRADUALLY WEAKEN, AND AS A RESULT WIND SPEEDS WILL SLOWLY DECREASE.

KSZ030-031-043>046-061>066-074>081-084>090-280100-
/O.EXP.KDDC.WI.Y.0011.000000T0000Z-100328T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
659 PM CDT SAT MAR 27 2010 /559 PM MDT SAT MAR 27 2010/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

ALTHOUGH THE STRONG WINDY CONDITIONS WILL END...BREEZY NORTH WINDS WILL
STILL PERSIST THROUGH MIDNIGHT WITH SUSTAINED WIND SPEEDS AROUND
20 MPH AND GUSTS TO AROUND 30 MPH. THESE WINDS WILL GRADUALLY
DIMINISH AFTER MIDNIGHT.


$$

RUSSELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:10 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 26, 3:10 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
310 PM CDT FRI MAR 26 2010

.DISCUSSION...

DAYS 1-2...

THE 12Z UPPER AIR ANALYSIS SHOWED A VIGOROUS SHORTWAVE TROUGH
MOVING INTO UTAH AND ARIZONA. STRONG HEIGHT FALLS OVER NORTHWEST
ARIZONA INDICATED THAT THIS SYSTEM WAS CONTINUING TO INTENSIFY AS
IT MOVES THROUGH THE DESERT SOUTHWEST. LOW PRESSURE AT THE
SURFACE WAS DEEPENING OVER SOUTHEAST COLORADO IN RESPONSE TO THE
APPROACHING WAVE AS EVIDENT IN THE 3-4 MB PRESSURE FALLS CENTERED
IN THE PANHANDLES.

THE MODELS HAVE A PRETTY FAIR HANDLE ON THIS SYSTEM NOW AND ARE
FAIRLY CONSISTENT WITH PREVIOUS RUNS. SURFACE FRONTOGENETICAL
FORCING WILL INCREASE ACROSS FAR SOUTHWEST KANSAS INTO SOUTHEAST
COLORADO THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THE
EVENING HOURS. THE MODELS AND THE SPC MESOSCALE ANALYSIS PAGE SHOW
SOME WEAK INSTABILITY ALONG THE KS/CO BORDER THIS AFTERNOON. SOME
CU WAS DEVELOPING OVER THE EASTERN SLOPES OF THE ROCKIES AND COULD
MANIFEST ITSELF INTO ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON ESPECIALLY AS THE UPPER LEVEL
FORCING MOVES IN FROM THE WEST. THIS SHOULD SPREAD EAST ACROSS THE
CWA AS THE NIGHT PROGRESSES. THE MODELS SHOW PRECIPITATION CONTINUING
TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE REST OF THE NIGHT
AND ON SATURDAY AS THE UPPER SYSTEM MOVES OUT. MODEL SOUNDINGS
SHOW THAT FOR THE MOST PART WE WILL BE TOO WARM FOR ANY SNOW.
HOWEVER THERE COULD BE A FEW FLAKES MIXED IN OVER NORTHWEST
PARTS OF THE CWA. DO NOT THINK THERE WILL BE ENOUGH IMPACT TO
WARRANT ANY WINTER WEATHER HEADLINES.

BY MIDNIGHT THE SURFACE LOW IS FORECAST TO MOVE INTO THE EASTERN
PART OF THE OKLAHOMA PANHANDLE. A STRONG PRESSURE GRADIENT
DEVELOPS BEHIND THE LOW OVER WESTERN PARTS OF THE CWA LATER
TONIGHT AND THIS SPREADS EAST OVER THE REMAINDER OF THE CWA
SATURDAY MORNING. MODEL 850 WIND FIELDS SHOW 40-45 KNOT WINDS OVER
THE AREA. THE NAM WAS HITTING 50 KNOTS IN A FEW SPOTS OVER THE
EASTERN CWA SATURDAY AFTERNOON. WITH THE LACK OF LOW LEVEL MIXING
DUE TO THE SATURATED LOW LEVELS AM NOT REAL CONFIDENT THAT WE
WILL HIT WARNING CRITERIA SO FOR NOW WILL GO WITH A HIGH END
ADVISORY STARTING IN THE WEST AFTER MIDNIGHT AND THEN OVER ALL THE
CWA ON SATURDAY. WILL LET LATER SHIFTS TAKE A LOOK AT NEWER MODEL
DATA TO SEE IF A WARNING IS NECESSARY.

PRECIPITATION WILL BE ENDING ACROSS SOUTHWEST KANSAS SATURDAY EVENING
AS THE UPPER SYSTEM PULLS OUT OF THE AREA. WINDS WILL SETTLE DOWN
INTO THE 15 TO 25 MPH RANGE SATURDAY NIGHT. THIS SHOULD KEEP
TEMPERATURES FROM BOTTOMING OUT TOO HARD OVERNIGHT AND HAVE KEPT
LOWS MAINLY IN THE MID TO UPPER 30S.

UPPER LEVEL HEIGHTS BUILD BACK OVER THE CENTRAL PLAINS ON SUNDAY.
THIS WILL RESULT IN A PLEASANT DAY AS SKIES BECOME SUNNY AND
WINDS DECREASE. WITH FULL SUNSHINE WE SHOULD BE ABLE TO CLIMB UP
TO NEAR 60 DEGREES.

DAYS 3-7...

DRY AND WARM CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD, AS
NORTHERLY FLOW BEHIND THE DEPARTING TROUGH TRANSITIONS TO RIDGING,
AND THEN SOUTHWESTERLY FLOW AHEAD OF THE NEXT SYSTEM.  THE LEE
TROUGH WILL CONTINUE TO STRENGTHEN AND SOUTHERLY WINDS ALONG WITH
SUNSHINE WILL HELP VERY WARM TEMPERATURES MOVE UP INTO WESTERN
KANSAS.  THE GFS, CANADIAN, AND ECMWF ALL HAVE A WEAK LEAD SHORTWAVE
MOVING FROM THE WESTERN CONUS INTO THE NORTHERN PLAINS AT SOME POINT
MID WEEK.  THERE ARE SOME INDICATIONS THAT THIS COULD HELP BRING A
COOL FRONT DOWN INTO THE CENTRAL PLAINS, ALTHOUGH THERE ARE
DIFFERENCES BETWEEN THE MODELS IN HOW FAR SOUTH THE COOL AIR GETS.
THE CANADIAN IS MOST AGGRESSIVE ON PUSHING COOLER AIR ALL THE WAY
THROUGH THE CWA, WHILE THE GFS KEEPS THE BOUNDARY TO THE NORTH AND
THE ECMWF IS IN BETWEEN.  PREVIOUS SHIFT HAD LOWERED HIGHS A BIT IN
THE NORTH FOR WEDNESDAY, AND THIS CONTINUES TO SEEM REASONABLE, SO
MADE ONLY MINOR TWEAKS TO OUR GOING TEMPERATURES.

NEXT QUESTION IS EXACTLY WHEN THE MAIN UPPER TROUGH MOVES OUT INTO
THE PLAINS.  THE GFS BEGINS TO BRING IT OUT FRIDAY DURING THE DAY,
WHILE THE ECMWF IS A BIT SLOWER AND STILL HAS THE SYSTEM OVER NM AT
DAY 7.  EVEN IF THE SLOWER SOLUTION VERIFIES, THERE IS STILL THE
POSSIBILITY OF WEAK LEAD SHORTWAVES COMING OUT AND WITH THE SFC LEE
TROUGH AND SOUTHERLY FLOW, THERE SHOULD BE GOOD MOISTURE TO WORK
WITH.  INSERTED SOME LOW POPS FOR THUNDERSTORMS IN FOR FRIDAY MAINLY
IN OUR EASTERN COUNTIES FOR NOW.  FULLY EXPECT THAT THIS WILL BE
ADJUSTED AS THE SITUATION BECOMES MORE CLEAR.

&&

.AVIATION...

SOUTHERLY WINDS AT 25 TO 35 KTS WITH HIGHER GUSTS WILL CONTINUE
THROUGH THE EARLY EVENING BEFORE THE SPEEDS BEGIN TO TAPER OFF AND
WINDS SHIFT TO A MORE EASTERLY DIRECTION.  A FEW THUNDERSTORMS WILL
BE POSSIBLE MAINLY WEST OF THE TAF SITES BEFORE 03Z, WITH SHOWERS
AND ISOLATED THUNDERSTORMS SPREADING EASTWARD OVERNIGHT.  WILL
INCLUDE A VCSH MENTION INSTEAD OF VCTS, AS CONVECTIVE ACTIVITY WILL
BE WELL SCATTERED AND MAY NOT BE CLOSE ENOUGH TO HAVE AN IMPACT ON
TAF SITES.  CEILINGS WILL COME DOWN AS THE PRECIP MOVES EAST, WITH
MVFR CONDITIONS BY 06-08Z OR SO.  SOME CEILINGS GOING DOWN TO IFR
ARE NOT COMPLETELY OUT OF THE QUESTION, BUT WILL JUST KEEP AN EYE ON
IT FOR NOW.  RAIN WILL GRADUALLY BECOME MORE WIDESPREAD INTO
TOMORROW, WITH MVFR CONDITIONS CONTINUING.  WINDS WILL SHIFT AROUND
THE THE NORTH AND INCREASE INTO THE 30 TO 40 KT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  42  47  36  59 /  70  80  30   0
GCK  40  45  34  59 /  80  80  20   0
EHA  36  45  33  58 /  60  60  10   0
LBL  42  47  35  60 /  60  70  20   0
HYS  40  45  35  59 /  80  80  30   0
P28  45  50  40  61 /  40  50  30   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ030-031-044>046-
063>066-076>080-086>089.

WIND ADVISORY FROM 7 AM TO 7 PM CDT SATURDAY FOR KSZ030-031-
043>046-063>066-076>081-086>090.

WIND ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM
MDT/ SATURDAY FOR KSZ061-062-074-075-084-085.

&&

FN02/26
Hazardous weather outlook, Mar 26, 3:31 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
331 AM CDT FRI MAR 26 2010

KSZ030-031-043>046-061>066-074>081-084>090-270845-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
331 AM CDT FRI MAR 26 2010 /231 AM MDT FRI MAR 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS WILL DEVELOP OVER MUCH OF SOUTHWEST KANSAS
TODAY AS A STORM SYSTEM APPROACHES. WIND GUSTS IN EXCESS OF 40
MPH ARE POSSIBLE MAINLY THIS AFTERNOON AND EARLY EVENING. IN
ADDITION...A FEW RUMBLES OF THUNDER ARE POSSIBLE THIS EVENING AND
TONIGHT AS THE STORM SYSTEM MOVES INTO THE PLAINS...BUT SEVERE
STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE EXPECTED AGAIN SATURDAY. NORTH WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ARE POSSIBLE OVER SOUTHWEST KANSAS AS
THE STORM SYSTEM MOVES OFF TO THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:08 AM CDTWind AdvisoryDDCClark, Comanche, Edwards, Ellis, Finney, Ford and 12 more16 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.